« Go Back

Confussed

Question: 

I’ve kissed an HIV positive lady for days while I was away on an assignment. The kiss was very deep, tongue to tongue type of a kiss. I kissed her on the 8th, 9th , 10th 11th and 12th of November 2013. Each time after kissing her I’d have diarrhoea during the night and she told me on that she’s positive afterwards.
On the 8th – I kissed her about 30 minutes after I used toothpick as we just had supper.
On the 12th – After I kissed her I went to the bathroom to rinse my mouth and as I spit out I notice that my saliva was missed with blood. I then quickly rinse my mouth with cold water.
I then went to the Doctor on 13 November 2013 who prescribed ATRIPLA for me. I only took this medication only for 2 nights (2 tables only) and thereafter it was stolen as I was flying back home. 2 and half weeks later I started getting very sick, my body was very itchy, diarrhoea, my feet and hand we numb at night, burning sensation on my body, malaise, excessive night sweat, my skin changed, muscle pain and lost so much weight. These symptoms carried on for about 2 months.

On the 52 days (7 weeks) I had a PCR and 4th Generation tests with Lancet (Lab) and the results was NEGATIVE. I also did a Rapid antibody test (HIV ½ Ab/Ag test) at the Doctor’s office on 11 weeks and it was still NEGATIVE. At 83 days I visited a pharmacy and hand a Rapid antibody test and still it was NEGATIVE. I also test using Rapid antibody test at 101 days and still negative.

I have the following question:
1. The medications (ATRIPLA) which I took for 2 nights will it affect the accuracy of the test results?
2. Do I need further testing? I’m from South Africa and every medication practitioners always say that all the tests are conclusive after 3 months.
3. Furthermore, I went for an Operation on 18 November 2013. Will the medication which I took after the operation affect my test results, including anastatic which was used to put me to sleep during the operation?
4. Would Neurobion injection (Vitamin B) affect the test results?

Answer: 

Hello

Thank you for contacting AIDS Vancouver Helpline as your source for HIV/AIDS related information.

ATRIPLA is a combination drug therapy for HIV exposure, your doctor may have prescribed this to you as a prophylactic treatment to decrease the risk of acquiring HIV. Even though your test results came back negative after 3 months which would normally be considered conclusive, but since you were on this drug therapy, please consider following up with your HIV testing at 6 months. HIV testing is specific, accurate and reliable. HIV testing is used to detect viral antibodies and genetic material, therefore anaesthetic and vitamin B injection would not affect your test results.

Best wishes, Janet AIDS Vancouver Helpline Volunteer